|STOPPING THE SIDE EFFECTS OF A PI?
May 3, 2000
Hello. I am 37, diagnosed 2 yrs ago. Initial labs were T-cell 600, VL 350,000. Currently on first regimen of 3TC + D4T + Rescriptor + Viracept with T-cell 1000, VL <50 (thank goodness for meds). I have no resistance to any meds. Side effects have included mild diarrhea and neuropathy. My triglycerides have been increasing and are currently 1400; cholesteral 225. Do you think I should consider changing regimen to AZT + 3TC + Sustiva (dropping the PI for the diarrhea and lipids; switching away from D4T for the neuropathy)? Or should I just add meds to control the triglycerides? Thanks you for your comments.
| Response from Dr. Henry
I would consider a simplification rather than adding more drugs for now. AZT + 3TC (Combivir) + the Rescriptor might be OK. One could also add abacavir to that and then later perhaps drop the Rescriptor. Combivir + Sustiva (or nevirapine) would also be a way to decrease the chances for neuropathy while likely improving your lipids and saving the valuable protease inhibitors for use later. As you can tell, there are lots of possibilities. Ask your HIV doc also if there are any trials available that are studying switches. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.